MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Iritis (1940); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm micl13.2, -12.5 diopter, implantable collamer lens into the patient's leftt eye (os) on (b)(6) 2018.On (b)(6) /2018 the lens was removed due to observation of excessive vault, elevated iop (intraocular pressure), significant reduction of irido-corneal angles, angle closure, pigment dispersion, unreactive (fixed) pupil, glare/haloes, and iris atrophy.Additional surgical intervention (enlargement, addition of new pi and repositioning) were performed.It was reported that at patients last follow up ((b)(6) 2018) the patient was on four different glaucoma drops, iop 25mmhg.Additional information reported, pi patent, patient reports decreased glare.Explanted icl after rotation, iris cell and flare increased the iop.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in a therma scientific container.Visual inspection found the haptic torn and foreign material on lens surface (residue on lens).(b)(4).
 
Additional Manufacturer Narrative
Addition of new pi was not reported.
 
Additional Manufacturer Narrative
Additional information was received.The reporter stated that the patient had iritis due to the rubbing of the lens.The lens was rotated and the iritis still continued.Antibiotics and anti-inflammatories were used to address the inflammation.The problem of the cell and flare was resolved after the removal of the icl, there were no cell and flare post removal.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7631046
Report Number2023826-2018-00931
Device Sequence Number2324194
Product Code MTA
UDI-Device Identifier00841542103343
UDI-Public00841542103343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/12/2018
09/06/2018
09/18/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date08/16/2018
09/06/2018
09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR